Nadroparin carries a potentially high risk of inducing cutaneous delayed-type hypersensitivity responses.

Schindewolf, Marc; Recke, Andreas; Zillikens, Detlef; Lindhoff-Last, Edelgard; Ludwig, Ralf J (2017). Nadroparin carries a potentially high risk of inducing cutaneous delayed-type hypersensitivity responses. Contact dermatitis, 77(1), pp. 35-41. Wiley-Blackwell 10.1111/cod.12764

[img] Text
Schindewolf_et_al-2017-Contact_Dermatitis.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (136kB) | Request a copy

BACKGROUND

Heparins are widely used for the prophylaxis/treatment of thromboembolic events. As adverse effects, heparin-induced skin lesions occur frequently (in 7.5-39% of patients). Skin lesions may be the only clinical manifestation of life-threatening immune-mediated heparin-induced thrombocytopenia, but are commonly caused by a delayed-type hypersensitivity response [heparin-induced delayed-type hypersensitivity (HIHS)]. Risk factors have not been prospectively identified.

OBJECTIVES

To identify possible risk factors for heparin-induced skin lesions from three independent clinical trials in a combined analysis.

METHODS

A pooled analysis from prospective studies was performed, and possible risk factors were included in a multiple logistic regression analysis.

RESULTS

Obesity (body mass index of > 25), prolonged anticoagulant therapy, prior heparin exposure and younger age (< 55 years) were confirmed as independent risk factors for HIHS. The choice of anticoagulant preparation had the greatest influence. On comparison of dalteparin, enoxaparin, fondaparinux, unfractionated heparin, and nadroparin, the latter was associated with the highest risk of eliciting HIHS (odds ratio of 30.2, 95%CI: 11.7-77.9).

CONCLUSIONS

The high risk associated with nadroparin has been validated in controlled trials, and this emphasizes the singularity of each heparin preparation in terms of allergenicity and that individualized anticoagulation is required.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Cardiovascular Disorders (DHGE) > Clinic of Angiology

UniBE Contributor:

Schindewolf, Marc

Subjects:

600 Technology > 610 Medicine & health

ISSN:

0105-1873

Publisher:

Wiley-Blackwell

Language:

English

Submitter:

Catherine Gut

Date Deposited:

29 Aug 2019 09:14

Last Modified:

22 Oct 2019 18:49

Publisher DOI:

10.1111/cod.12764

PubMed ID:

28294347

Uncontrolled Keywords:

HIHS HIT allergy heparin heparin-induced delayed-type hypersensitivity response heparin-induced thrombocytopenia low molecular weight heparin skin

BORIS DOI:

10.7892/boris.106544

URI:

https://boris.unibe.ch/id/eprint/106544

Actions (login required)

Edit item Edit item
Provide Feedback